Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Another concern
Jan 26, 2005

Hi Doctor. My husband is HIV positive and is also undergoing second round of treatment with Pegasus and Copegus after failing 48 months on Pegintron and Rebetol. He has 5 more months to go on the Copegus, however he is becoming anemic and is also developing heart concerns. He doesn't want to stop the medication now since both viral loads are undetectable at this point. My question is, is there anything that can be done to treat the anemia or do you think he should stop the Hep C medication? Your opinion would be greatly appreciated. Thank you

Response from Dr. McGovern

Anemia can commonly occur while patients are taking ribavirin. This is particularly true of patients who are taking HIV medications as well, some of which can suppress the bone marrow.

EPO (erythropoeitin) is a growth factor which can be injected just like interferon. This growth factor helps stimulate the number of red blood cells in the body to alleviate the severity of the anemia. You may want to discuss this option with your provider.

Dr. McGovern



Previous
Burn/Itch Sensation After Urinating. More likely to spread Hep C?
Next
Nervous

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement